Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 14, 2005, 12:05 AM EDT for Warren County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 12:05 AM EDT (04:05 UTC)
- Expired
- Jun 14, 2005, 6:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Warren County, NY
The radar
The Albany radar (KENX), 98 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 140406 FFWALY NYC113-141000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 1205 AM EDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE * FLASH FLOOD WARNING FOR... WARREN COUNTY IN EAST CENTRAL NEW YORK * UNTIL 600 AM EDT * AT 1154 PM EDT... SERIOUS FLASH FLOODING WILL CONTINUE AS MORE THUNDERSTORMS WITH VERY HEAVY RAIN MOVE THROUGH THE COUNTY. A STATE OF EMERGENCY HAS BEEN DECLARED IN THE TOWNS OF BOLTON...CHESTER...WARRENSBURG AND HORICON. A MUDSLIDE HAS CLOSED THE NORTHWAY BETWEEN EXITS 23 AND 25. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARRENSBURG AND JOHNSBURG. EMERGENCY MANAGEMENT OFFICIALS URGE NO UNNECESSARY TRAVEL OVERNIGHT. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 6.5 INCHES OF RAIN HAVE FALLEN BETWEEN DARROWSVILLE...RIVERBANK AND NORTH BOLTON. OBSERVED RAINFALL OF 5.57 INCHES WAS REPORTED IN BOLTON LANDING. RIVERS AND STREAMS WILL CONTINUE TO OVERFLOW. IF YOU LIVE IN A FLOOD PRONE AREA GO TO HIGHER GROUND. THE SCHROON RIVER WILL FLOOD OVERNIGHT. ALSO AFFECTED ARE THE FINKLE BROOK...INDIAN BROOK... ALDER BROOK...NORTHWEST BAY BROOK...CHESTER CREEK AND HUDDLE BROOK. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4338 7412 4338 7381 4358 7372 4362 7403 $$
2 follow-up statements
000 WGUS71 KALY 140525 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 125 AM EDT TUE JUN 14 2005 NYC113-141000- WARREN NY- 125 AM EDT TUE JUN 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 AM EDT FOR CENTRAL WARREN COUNTY... SERIOUS FLASH FLOODING WILL CONTINUE IN WARREN COUNTY FOR A WHILE LONGER. HEAVY RAIN OVER THE COUNTY WILL DIMINISH BETWEEN 2 AM AND 3 AM. A STATE OF EMERGENCY HAS BEEN DECLARED IN THE TOWNS OF BOLTON...CHESTER...WARRENSBURG AND HORICON. A MUDSLIDE HAS CLOSED THE NORTHWAY BETWEEN EXITS 23 AND 25. THE RIGHT LANE...SOUTHBOUND WAS WASHED AWAY AT MILE POST 67. VAST AMOUNTS OF RUNOFF WERE FLOWING ACROSS HIGHWAY IN SAME AREA. NUMEROUS STATE POLICE, WARREN COUNTY SHERIFFS OFFICE AND DEPARTMENT OF TRANSPORTATION PERSONNEL WERE ON SCENE. BARRICADES WERE IN PLACE AT EXITS 23, 24 AND 25 EMERGENCY MANAGEMENT OFFICIALS URGE NO UNNECESSARY TRAVEL OVERNIGHT. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 7 INCHES OF RAIN HAVE FALLEN BETWEEN DARROWSVILLE...RIVERBANK AND NORTH BOLTON. OBSERVED RAINFALL OF 5.57 INCHES WAS REPORTED IN BOLTON LANDING LATE MONDAY. RIVERS AND STREAMS WILL CONTINUE TO OVERFLOW. IF YOU LIVE IN A FLOOD PRONE AREA GO TO HIGHER GROUND. THE SCHROON RIVER WILL FLOOD OVERNIGHT. ALSO AFFECTED ARE THE FINKLE BROOK...INDIAN BROOK... ALDER BROOK...NORTHWEST BAY BROOK...CHESTER CREEK AND HUDDLE BROOK. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4338 7412 4338 7381 4358 7372 4362 7403 $$
000 WGUS71 KALY 141005 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 604 AM EDT TUE JUN 14 2005 NYC113-141034- WARREN NY- 604 AM EDT TUE JUN 14 2005 ...THE FLASH FLOOD WARNING FOR WARREN COUNTY EXPIRED AT 600 AM EDT... WHILE SOME ROADS STILL HAD A FEW INCHES OF WATER ON THEM...NO ADDITIONAL FLOODING IS EXPECTED. HOWEVER...MANY ROADS IN WARREN COUNTY REMAIN CLOSED FROM THE FLOODING MONDAY EVENING AND OVERNIGHT. LAT...LON 4338 7412 4338 7381 4358 7372 4362 7403 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:20 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 13, 10:20 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1020 PM EDT MON JUN 13 2005 UPDATE...LOCALIZED CONVECTION PRODUCED SERIOUS FLASH FLOODING IN WARREN COUNTY THIS EVENING. 1 SEVERE EVENT IN SARATOGA COUNTY. CONVECTION/PRECIP ASSOCIATED WITH THE REMNANTS OF ARLENE APPROACHING CWA. WILL ISSUE FFA FOR RUFLY NORTHERN HALF OF CWA. && PREVIOUS .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...HEAT AND HUMIDITY WILL CONTINUE FOR ONE MORE DAY BEFORE A RELIEF IN TEMPERATURES MID WEEK. SURFACE OBSERVATIONS SHOWING MANY READINGS IN THE 90S WITH DEW POINTS IN THE LOWER 70S. LATEST RADAR PICTURE SHOWING CELLS ACROSS THE NORTHERN THIRD OF THE CWA. ATMOSPHERE IS PRIME FOR THUNDERSTORMS WITH DEWPOINTS IN THE LOWER 70S. VIL OF THE DAY WAS 63. CONCERN AT THIS TIME LOOKS TO BE SLOW MOVING CELLS WITH TRAINING ECHOS. WILL KEEP CHANCE OF THUNDERSTORMS OVERNIGHT. ETA BRINING IN PRECIP MAX INTO THE NORTHERN THIRD OF THE REGION WITH A SHORT WAVE. THIS FEATURE IS NOT AS PRONOUNCED ON THE GFS. OVERALL BIGGEST THREAT FOR THE NEXT 24 HOURS LOOKS TO BE FLASH FLOODING WITH SLOW MOVING CELLS. TUESDAY WILL BE ONE MORE DAY WITH THE HOT AND HUMID WEATHER BEFORE COOLER AND MORE SEASONABLE AIR MOVES BACK INTO THE CWA ON WEDNESDAY. && .LONG TERM (THURSDAY THROUGH MONDAY)...MODELS KEEP UPPER LEVEL LOW OVER THE REGION THROUGH THE END OF THE WEEK. TEMPERATURES LOOK A TAD COOLER THAN THE PREVIOUS RUNS. HAVE LEANED TOWARDS HPC FOR TEMPS AND PRECIP FOR THE EXTENDED PERIOD. HAVE A CHANCE OF SHOWERS THROUGH EARLY SATURDAY WITH UPPER LEVEL LOW. HIGH PRESSURE BUILDS IN FOR SUNDAY AND EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL SOME MVFR HAZE RESTRICTIONS THIS AFTERNOON INTO EVENING. MVFR WITH SLOW MOVING CONVECTION WITH IFR VISIBILITY DUE TO HEAVY RAINS INTO THIS EVENING. FOG WILL DEVELOP TONIGHT IN HUMID AIRMASS AND CIGS WILL LOWER TO MVFR LATE AS SHOWERS MOVE IN AND ACROSS NORTH PORTION OF FORECAST AREA IN ASSOCIATION WITH THE REMNANTS OF ARLENE. IMPROVEMENT TO VFR TUESDAY LATE MORNING INTO AFTERNOON. && .HYDROLOGY...MAJOR RIVERS ARE RUNNING LOW. THE GROUND DRY EXCEPT FOR AREAS THAT RECEIVED LOCALIZED HEAVY RAIN OVER WEEKEND. AIRMASS VERY MOIST...KALB 12Z/MON SOUNDING PRECIPITABLE WATER 2.09 INCHES. STEERING WINDS VERY LIGHT. THUS...SLOW MOVING STORMS WITH VERY HEAVY DOWNPOURS. LOCALIZED FLOODING PROBLEMS POSSIBLE. REMNANT OF ARLENE WILL RIDE OVER TOP OF RIDGE AND BRING STEADIER RAINS TO NORTHERN PORTION FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...FFA NYZ032-033-038>043-050-082>084- TIL 5 AM TUESDAY VT...NONE. &&
Hazardous weather outlook, Jun 13, 10:42 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1042 PM EDT MON JUN 13 2005 NYZ032-033-038>043-047-050-082>084-141100- HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY- SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 1042 PM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND A PORTION OF THE NORTHERN CATSKILL MOUNTAINS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 5 AM TUESDAY. SEE THE WATCH STATEMENT FOR DETAILS. SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT. SOME OF THESE WILL CONTAIN VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 10 TO 20 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED. HOWEVER...REPORTS OF HEAVY RAINFALL OR STREAMS APPROACHING OR EXCEEDING BANK FULL IS IMPORTANT TO THE NATIONAL WEATHER SERVICE AT ALBANY. CTZ001-013-MAZ001-025-NYZ048-049-051>054-058>061-063>066-VTZ013>015- 141100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA- SOUTHERN LITCHFIELD CT-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1042 PM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF THE CATSKILL MOUNTAIN REGION...THE CAPITAL DISTRICT...THE MID HUDSON VALLEY...AND WESTERN NEW ENGLAND. .DAY ONE... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 13, 8:23 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
823 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD CHESTERTOWN 43.65N 73.80W
06/13/2005 WARREN NY TRAINED SPOTTER
WATER FLOWING DOWEN MOUNTAIN. ROAD CULVERTS RUNNING LIKE
RIVERS.
0600 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
06/13/2005 WARREN NY TRAINED SPOTTER
3 PLUS INCHES OF RAIN - SERIOUS PONDING OF WATER ON
ROADWAYS
&&
KLAPENTALocal storm report, Jun 13, 8:48 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
06/13/2005 WARREN NY LAW ENFORCEMENT
INTERSTATE 87 CLOSED DUE TO A MUD SLIDE BETWEEN EXIT 23
AND 25.
&&
KLAPENTALocal storm report, Jun 13, 9:03 PM EDT, 3 hours 2 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0901PM MON JUN 13 2005
#1 0000001 000
GWSO WLSR QHQT QTRF APTS WAPT
01495 FILE 28 WARREN COUNTY SO NY0560000 JUN 13-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FLOOD EVENT
COUNTY(S) AFFECTED: WARREN
CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD):
DATE AND TIME CONDITION STARTED: 06/13/05
NAME OF STREAM/RIVER: SCHROON RIVER
EXTENT OF DAMAGE OR AREAS IN DANGER:
I87 WASHED OUT - MUD SLIDE BLOCKING NORTH AND SOUTH
BOND BETWEEN EX 23 AND 24 - NUMEROUS ROADS CLOSED
IN BOLTON AND CHESTERTOWN AREA DUE TO FLOODING
REMARKS: HIGHWAY REPORTING 2 -3 FEET OF WATER ON ROADS
AUTH PHONE #: 518 743-2501
AUTH WEBSTER,MICHAEL SGT
OPER - WELLS,JOHN T 2100Local storm report, Jun 13, 9:15 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FLASH FLOOD CHESTERTOWN 43.65N 73.80W
06/13/2005 WARREN NY LAW ENFORCEMENT
I87 WASHED OUT. MUD SLIDE BLOCKING NORTH AND SOUTHBOND
BETWEEN EXIT 23 AND 24. NUMEROUS ROADS CLOSEDIN BOLTON
AND CHESTERTOWN AREA DUE TO FLOODING
&&
KOLECILocal storm report, Jun 13, 9:44 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG GALWAY 43.02N 74.03W
06/13/2005 SARATOGA NY LAW ENFORCEMENT
&&
KOLECILocal storm report, Jun 13, 9:45 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG GALWAY 43.02N 74.03W
06/13/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN
&&
KOLECIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:13 PM EDT | Flash Flood Warning | ALY | Warren | 4 hr |
| Jun 13, 9:11 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 67 min |
| Jun 13, 11:44 PM EDT | Flash Flood Warning | ALY | Washington | 6 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.